MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-031
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Heart Block (4444)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 28mm amulet was chosen for implant during a left atrial appendage occlusion (laao) procedure.The left atrial appendage (laa) was described as complex with significant pectinate muscles.Measurements indicated an ostium size of 22¿33 mm and a landing zone of 21¿24 mm, and sizing supported the selection of a 28 mm amulet device.After deployment of the 28 mm device, a small residual gap was observed on the mitral side.As a result, a 31 mm amplatzer device was selected as a replacement and implanted using an unknown delivery system.Following implantation, the gap was no longer present, closure criteria were met, and the device was released.Several hours later, the recovery unit reported that the patient had developed third-degree heart block, prompting physician review.A chest x-ray and transthoracic echocardiogram (tte) were ordered.The tte was inconclusive; however, the chest x-ray indicated that the device was not in its expected position.A ct scan was subsequently performed and confirmed that the device had embolized into the aorta.The team proceeded with retrieval, and the device was successfully removed via snare from the descending aorta.No patient harm or complications were reported.The patient was noted to be doing well post-procedure, with no ongoing issues.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An even of device embolization, atrial fibrillation, and heart block was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization could not be determined.The reported atrial fibrillation was likely a cascading effect from the event.The reported heart block was likely related to the blockage of blood flow caused by the device embolization, however this cannot be determined.An unexpected medical intervention was a result of case specific circumstances, as the device was removed via snare.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24226248
Report Number2135147-2026-00553
Device Sequence Number13103006
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)290831(10)10499189
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number10499189
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale